Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 2, 2025, 11:41 PM MDT for Luna County, Sierra County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2025, 11:41 PM MDT (05:41 UTC)
- Expired
- Jul 3, 2025, 2:00 AM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 116 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WGUS54 KEPZ 030541
FFWEPZ
NMC029-051-030800-
/O.NEW.KEPZ.FF.W.0039.250703T0541Z-250703T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
1141 PM MDT Wed Jul 2 2025
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
Southwestern Sierra County in south central New Mexico...
Northern Luna County in southwestern New Mexico...
* Until 200 AM MDT.
* At 1141 PM MDT, Slow moving thunderstorms with torrential rainfall
have produced between 1.5 to 2 inches of rain south of Lake
Valley, and near Nutt. This will result in flash flooding of
arroyos, including low water crossings along State Highway 27 just
north of the Highway 26 junction.
Additional flooding is possible in rural areas west of Highway 27,
but south of Lake Valley, and near Highway 26 near the Macho
Springs Solar Farm. Additional rainfall amounts of 0.5 to 1 inch
are possible in the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of arroyos, low water crossings,
highways, as well as other poor drainage and low-lying
areas.
* Some locations that will experience flash flooding include...
Nutt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3271 10766 3271 10762 3267 10758 3265 10756
3264 10750 3263 10745 3262 10742 3259 10744
3256 10744 3251 10748 3255 10753 3259 10758
3266 10767
FLASH FLOOD...RADAR INDICATED
$$
MPHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 10:52 PM MDT, 49 minutes earlier. Its key messages:
- Updated at 1043 PM MDT Wed Jul 2 2025
- Afternoon thunderstorms across the area today but drier air will move in for the Fourth of July through Sunday.
- Temperatures will be below normal through Friday, then will warm back up to above normal this weekend. Some areas will reach 100 degrees again along the Rio Grande Lower Valley.
- Mostly dry Friday and Saturday but monsoonal thunderstorms return Sunday and onward.
Area forecast discussion, Jul 2, 10:52 PM MDT, 49 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1052 PM MDT Wed Jul 2 2025
...New DISCUSSION, AVIATION...
.KEY MESSAGES...
Updated at 1043 PM MDT Wed Jul 2 2025
- Afternoon thunderstorms across the area today but drier air
will move in for the Fourth of July through Sunday.
- Temperatures will be below normal through Friday, then will
warm back up to above normal this weekend. Some areas will
reach 100 degrees again along the Rio Grande Lower Valley.
- Mostly dry Friday and Saturday but monsoonal thunderstorms
return Sunday and onward.
&&
.DISCUSSION...
Issued at 1043 PM MDT Wed Jul 2 2025
The upper trough that has brought heavy rain to portions of the area
tonight will continue to progress eastward slowly tonight and
tomorrow. The upper trough will push drier air into western areas
tomorrow bringing PW values down to 1.1"-1.2" out west and higher
values of 1.4"-1.6" out east. Can expect another round of monsoonal
thunderstorms Thursday. Drier air pushing in from the west could
allow for some mid level drying allowing for the possibility of
hail. In addition, 0-6km bulk shear will be best closer to the
trough, models are suggesting values of 20-25KT which will help to
add some organization to storms in the Gila region, but not
expecting a lot of big hail producing storms. Gusty outflow winds
will still be a concern, but the worst of the winds should stay
west of the RGV. The biggest hazard will be flooding from storms as
moisture is still above average with slow storm motions of 5-10 mph.
The more prolific heavy rainstorms will be found eastward where
the best moisture is.
By Friday, the trough will have swept off and will bringing drier
than normal air to the northern portions of the area and shunting
moisture southward. Near average to above average moisture will be
found across the southern half of the CWA Friday leaving rain
chances fairly low as our usual trigger for storms (the Sacramento
Mtns and Blacks) may be missing due to not enough moisture to spark
up storms up there. Perhaps some isolated storms could occur in the
lowlands due to reaching the convective temperature. Even drier
conditions on Saturday as drier air continues to filter in. Moisture
will be below average areawide so expecting very limited storms if
any. In addition, high pressure looks to build in starting Saturday
and will persist through at least midweek. This will bring warmer
temperatures, especially over the weekend as El Paso is looking at
the return of triple digits both days. Recycled moisture trapped
under the high pressure will bring rain chances each day Sunday
through midweek.
&&
.AVIATION...
(06Z TAFS)
Issued at 1043 PM MDT Wed Jul 2 2025
Thunderstorms and showers will continue to progress eastward the
next several hours where there is mention of some sort of rain at
all TAFs tonight. Showery activity will continue to move eastward
late tonight/tomorrow morning giving the area a quick break before
the next round of storms pops up over the area mountains mid day
then spreads to the lowlands by mid afternoon. Gusty outflow winds
will be stronger west of the Rio Grande tomorrow. Heavy rain will
accompany thunderstorms which may cause reductions in
visibilities.
&&
.FIRE WEATHER...
Issued at 149 PM MDT Wed Jul 2 2025
Deep monsoonal moisture combined with an approaching upper-level
trough will fuel scattered to numerous showers and thunderstorms
today and Thursday. The highest potential for heavy rain and
flash flooding is west of the Rio Grande today, with a Flood Watch
in effect for much of southern New Mexico. The focus for
precipitation will shift eastward on Thursday. Temperatures will
remain below normal with light winds. Ventilation rates will be
poor to fair, especially in eastern areas today, with some
improvement in western zones on Thursday. Critical fire weather
conditions are not expected.
A significant drying and warming trend will begin on Friday and
continue through the weekend as the trough exits and an upper-
level ridge builds over the region. This will lead to greatly
reduced rain chances and temperatures climbing to above-normal
readings, with many lowland locations reaching the 100-degree
mark. Winds will remain light, but deeper mixing will allow
ventilation rates to improve to good or very good. By early next
week, the position of the ridge becomes less certain, but models
indicate a potential for monsoonal moisture to return,
reintroducing precipitation chances. No critical fire weather is
anticipated during this period.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 71 88 74 96 / 60 40 40 0
Sierra Blanca 64 79 65 87 / 70 40 50 10
Las Cruces 66 85 68 92 / 70 40 40 0
Alamogordo 65 84 66 93 / 50 50 30 0
Cloudcroft 47 62 50 70 / 50 80 30 20
Truth or Consequences 68 85 68 93 / 70 70 30 0
Silver City 60 80 60 85 / 80 60 40 10
Deming 68 89 67 94 / 80 40 40 0
Lordsburg 66 87 65 91 / 80 40 40 20
West El Paso Metro 70 86 73 93 / 70 40 50 0
Dell City 67 83 68 91 / 50 40 30 0
Fort Hancock 70 86 72 95 / 70 40 40 0
Loma Linda 63 77 65 86 / 50 40 40 0
Fabens 69 86 72 94 / 60 40 40 0
Santa Teresa 68 84 71 92 / 70 50 50 0
White Sands HQ 69 84 71 93 / 70 40 40 0
Jornada Range 66 84 66 92 / 70 40 40 0
Hatch 68 88 68 95 / 70 50 40 0
Columbus 69 88 71 94 / 80 50 50 0
Orogrande 66 83 67 91 / 60 40 40 0
Mayhill 53 71 56 81 / 50 70 30 20
Mescalero 52 73 55 81 / 50 70 30 10
Timberon 51 69 52 78 / 60 70 30 10
Winston 55 77 55 86 / 70 80 30 10
Hillsboro 63 84 62 91 / 70 60 40 0
Spaceport 66 84 65 91 / 60 50 40 0
Lake Roberts 56 81 56 86 / 90 80 40 10
Hurley 61 83 62 88 / 80 60 40 10
Cliff 64 87 62 91 / 90 60 40 20
Mule Creek 60 83 60 87 / 80 60 40 20
Faywood 63 81 62 87 / 80 60 40 10
Animas 67 86 66 91 / 80 50 50 20
Hachita 65 86 65 91 / 80 50 50 10
Antelope Wells 64 84 66 89 / 90 60 60 20
Cloverdale 62 79 62 84 / 90 60 70 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until 6 AM MDT Thursday for Central Grant
County/Silver City Area-East Slopes Sacramento Mountains
Below 7500 Feet-Eastern Black Range Foothills-Lowlands of
the Bootheel-Sacramento Mountains Above 7500 Feet-Southern
Gila Foothills/Mimbres Valley-Southern Gila Region
Highlands/Black Range-Southwest Desert/Lower Gila River
Valley-Southwest Desert/Mimbres Basin-Uplands of the
Bootheel-Upper Gila River Valley-West Slopes Sacramento
Mountains Below 7500 Feet.
&&
FORECASTER...37-SlusherThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:16 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 2, 6:39 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 2, 7:25 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 2 hr |
| Jul 2, 8:03 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 2, 9:16 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 119 min |
| Jul 2, 10:16 PM MDT | Flash Flood Warning | EPZ | Grant, Luna | 3 hr |
| Jul 2, 11:52 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jul 3, 12:15 AM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 3, 1:12 AM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Jul 3, 1:38 AM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 3 hr |
| Jul 3, 11:37 AM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 3, 5:25 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 50 min |
| Jul 3, 5:46 PM MDT | Special Weather Statement | EPZ | Hidalgo | 29 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.